MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX BR 3.4MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX BR 3.4MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222343
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the hospital that the surgeon was doing a remplissage procedure for a shoulder repair using the healix br 3.4 mm anchor and passing suture retrograde with the ideal suture graspers.The first healix br 3.4mm anchor he went to implant and the tip of the anchor snapped just trying to push the anchor through the tissue to get to the bone hole.It was reported that it was suggested to open and use the percannula system to make this procedure and implanting the anchors easier and the surgeon agreed so we opened the percannula and implanted a healix br 3.4mm anchor with no issues.We then opened a 30 degree ideal suture grasper and when we had the suture hooked in the retrieval clip and went to pull it through the tissue the clip did not hang on to the stitch and straightened out making the tool unusable.It was reported that a 15 degree ideal suture grasper was opened to try as the surgeon thought that angle might be better anyway and the same thing happened.It was reported that the surgeon realized the clips on these are fragile, but for that to happen on one pass each was not acceptable to him.We opened one more 15 degree ideal suture grasper, i got him to slow down and listen to my advice and once he had the suture in the grasper to put it in ¿slide¿ mode and gently toggle the tip of the instrument back through the tissue.This technique worked great and we passed the sutures from the healix 3.4 anchor with ease from there on.We then located the stitches in the subacromial space, tied them and completed the repair very nicely.It was not reported if there were any delays in the surgical procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX BR 3.4MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7832302
Report Number1221934-2018-54153
Device Sequence Number1229211
Product Code MAI
UDI-Device Identifier10886705023820
UDI-Public10886705023820
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Catalogue Number222343
Device Lot Number3711038
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2014
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age34 YR